Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 77, NWS Des Moines, IA

May 27, 20135 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2013, 3:19 AM CDT for 5 counties in Iowa. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2013, 3:19 AM CDT (08:19 UTC)
Expired
May 27, 2013, 4:00 AM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Audubon County, IA, Carroll County, IA, Crawford County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 98 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:51 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3377 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
966 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
3.3
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

240 
WUUS53 KDMX 270819
SVRDMX
IAC009-027-047-073-077-270900-
/O.NEW.KDMX.SV.W.0077.130527T0819Z-130527T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
319 AM CDT MON MAY 27 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUDUBON COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  WESTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 400 AM CDT

* AT 317 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRWIN...AND
  MOVING EAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MANNING...AUDUBON...COON RAPIDS...KIMBALLTON...GRAY...TEMPLETON...
  AUDUBON AIRPORT...BRAYTON...EXIRA...WILLEY...DEDHAM...BAYARD AND
  CASEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4200 9449 4150 9450 4150 9458 4154 9505
      4159 9505 4160 9509 4160 9510 4186 9510
      4186 9526 4197 9526
TIME...MOT...LOC 0819Z 273DEG 35KT 4183 9511

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
2 follow-up statements
495 
WWUS53 KDMX 270837
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
337 AM CDT MON MAY 27 2013

IAC009-027-047-073-077-270900-
/O.CON.KDMX.SV.W.0077.000000T0000Z-130527T0900Z/
GUTHRIE IA-GREENE IA-AUDUBON IA-CARROLL IA-CRAWFORD IA-
337 AM CDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CRAWFORD...SOUTHERN CARROLL...AUDUBON...SOUTHWESTERN GREENE AND
WESTERN GUTHRIE COUNTIES UNTIL 400 AM CDT...

AT 332 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
AUDUBON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...EXIRA...WILLEY...DEDHAM...BAYARD AND CASEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

AT 331 AM...THE AUDUBON SCHOOLNET SITE RECORDED A 56 MPH WIND GUST.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4200 9449 4150 9450 4150 9458 4154 9505
      4159 9505 4160 9509 4160 9510 4186 9510
      4186 9526 4197 9526
TIME...MOT...LOC 0835Z 272DEG 32KT 4182 9491

HAIL...1.00IN
WIND...60MPH

$$

DONAVON
905 
WWUS53 KDMX 270845
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CDT MON MAY 27 2013

IAC047-270855-
/O.CAN.KDMX.SV.W.0077.000000T0000Z-130527T0900Z/
CRAWFORD IA-
345 AM CDT MON MAY 27 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA.

LAT...LON 4185 9502 4198 9504 4200 9449 4150 9450
      4154 9505
TIME...MOT...LOC 0845Z 272DEG 32KT 4182 9479

$$

IAC009-027-073-077-270900-
/O.CON.KDMX.SV.W.0077.000000T0000Z-130527T0900Z/
GUTHRIE IA-GREENE IA-AUDUBON IA-CARROLL IA-
345 AM CDT MON MAY 27 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CARROLL...AUDUBON...SOUTHWESTERN GREENE AND WESTERN GUTHRIE COUNTIES
UNTIL 400 AM CDT...

AT 341 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF AUDUBON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COON RAPIDS...BAYARD AND CASEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4185 9502 4198 9504 4200 9449 4150 9450
      4154 9505
TIME...MOT...LOC 0845Z 272DEG 32KT 4182 9479

HAIL...1.00IN
WIND...60MPH

$$

DONAVON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:53 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, May 26, 11:53 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1153 PM CDT SUN MAY 26 2013

.SHORT TERM.../TONIGHT /...
ISSUED AT 306 PM CDT SUN MAY 26 2013

500 MB RIDGE REMAINS CENTERED OVER IOWA WITH A STATIONARY FRONT
FROM NEBRASKA INTO NORTHERN MISSOURI. THIS MORNING/S MCS PRODUCED
VERY HEAVY RAINFALL AND RESULTED IN FLOODING OVER PARTS OF THE
FORECAST AREA. MORE ELEVATED THUNDERSTORMS CONTINUE TO DEVELOP AND
MOVE ALONG AN ELEVATED BOUNDARY NEAR HIGHWAY 30. MODELS ARE IN
GOOD AGREEMENT TONIGHT KEEPING THE STATIONARY FRONT IN THE SAME
GENERAL AREA...ALTHOUGH IT MIGHT LIFT NORTH SOME. SEVERAL HIGH
RESOLUTION MODELS DEVELOP THUNDERSTORMS ALONG...OR NORTH OF THE
WARM FRONT OVER SOUTH CENTRAL IOWA...WHILE OTHERS DEVELOP
THUNDERSTORMS OVER THE PLAINS AND THEN MOVE MCS/S INTO TONIGHT.
THERE IS UNCAPPED CAPE IN FAR SOUTHWEST IOWA ATTM WHICH IS
CONCERNING. FOR THE FORECAST...WILL PLAY IT BOTH WAYS AND HAVE
POPS SOUTH CENTRAL FOR POSSIBLE DEVELOPMENT AND HIGH POPS TONIGHT
FOR ANOTHER MCS MOVING THROUGH. AGAIN...WE WILL HAVE A LOW DIURNAL
TEMPERATURE RANGE AND GUSTY SOUTHEAST WINDS...ESPECIALLY NEAR
STORMS.

.LONG TERM.../MONDAY THROUGH SUNDAY/...
ISSUED AT 306 PM CDT SUN MAY 26 2013

A VERY WET WEATHER PATTERN REMAINS IN PLACE EARLY IN THE FORECAST
PERIOD. MODELS ARE IN OK AGREEMENT WITH THE MASS FIELDS OF SLOWLY
SHIFTING THE RIDGE EAST AND ADVANCING THE WESTERN US TROUGH INTO THE
ROCKIES BY MIDWEEK. THIS SHOULD TEND TO PUSH THE SYNOPTIC WARM
FRONT NORTH EARLY IN THE WEEK RESULTING IN GRADUALLY WARMER
TEMPERATURES. NOCTURNAL MCS/S SHOULD CONTINUE IN THE AREA WHICH
WILL LIKELY SIGNIFICANTLY IMPACT THE PLACEMENT OF SURFACE FRONT.
WILL NEED TO KEEP POPS GOING IN ALL PERIODS BUT THE DETAILS BECOME
EXTREMELY DIFFICULT IN TIME. WILL ALSO SLOWLY WARM THINGS UP AS WE
BECOME EXPOSED TO STRONG SOUTHERLY FLOW.

THE 12Z ECWMF AND THE 12Z GFS EVENTUALLY MOVE THE WESTERN US
TROUGH INTO THE PLAINS BY LATE THE WEEK. THIS WILL RESULT IN YET
MORE THUNDERSTORMS WHICH INCREASED SEVERE POTENTIAL IN ADDITION TO
THE HYDRO CONCERNS.

WE ARE CONCERNED ABOUT THE PROLONGED AND REPEATED HEAVY RAIN
EVENTS AND THE IMPACTS TO THE RIVERS. THE TABLE IS SET FOR
SIGNIFICANT RIVER FLOODING IN CENTRAL IOWA THIS WEEK.

&&

.AVIATION...27/06Z
ISSUED AT 1153 PM CDT SUN MAY 26 2013

THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE
PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES.
FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF
THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO
MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO
THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE
VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW.

&&

.HYDROLOGY...
ISSUED AT 306 PM CDT SUN MAY 26 2013

ALL OF THE FAVORABLE HEAVY RAIN PARAMETERS REMAIN IN PLACE TONIGHT
AND MONDAY FOR MORE HEAVY RAIN. IN FACT...THE POSITION OF THE LOW-
LEVEL MOISTURE TRANSPORT LOOKS EVEN BETTER TONIGHT VS LAST NIGHT.
HIGH PWATS AND A VERY DEEP WARM CLOUD LAYER SUPPORTS MORE HEAVY
RAIN. WE WILL ISSUE ANOTHER FLASH FLOOD WATCH THROUGH 6 PM MONDAY
FOR MUCH OF CENTRAL IOWA EXCEPT THE SOUTHWEST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY EVENING FOR BLACK HAWK-BOONE-
BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET-
FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-
KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-
POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH-
WRIGHT.

&&

SHORT TERM...JOHNSON
LONG TERM...JOHNSON
AVIATION...DONAVON
HYDROLOGY...JOHNSON
Hazardous weather outlook, May 26, 9:03 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT SUN MAY 26 2013

IAZ057>059-070>072-081>084-092>096-280215-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
903 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS
POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO
MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086-
097-280215-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION-
MAHASKA-MONROE-WAPELLO-DAVIS-
903 PM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW
CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT
WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH
FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO
MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.

In the hours before

Local storm report, May 26, 9:47 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLOOD            3 N NEW SHARON          41.51N 92.65W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
            INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
            RIVER.

&&

KJ
Local storm report, May 26, 9:58 PM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     FLASH FLOOD      2 E LATIMER             42.77N 93.32W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
            HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.

1010 AM     FLASH FLOOD      4 SSE COULTER           42.68N 93.34W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
            DUE TO CREEK OUT OF ITS BANKS.

1015 AM     HEAVY RAIN       3 NNE GRINNELL AIRPORT  41.75N 92.71W
05/26/2013  E4.50 INCH       POWESHIEK          IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
            SATURDAY

1016 AM     FLASH FLOOD      6 N IOWA FALLS          42.60N 93.27W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
            MALLARD AVENUE.

1030 AM     HEAVY RAIN       PARKERSBURG             42.57N 92.78W
05/26/2013  E2.78 INCH       BUTLER             IA   CO-OP OBSERVER

1100 AM     FLASH FLOOD      4 N MARSHALLTOWN        42.09N 92.90W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
            DUE TO THE BURNETT CREEK

1100 AM     FLASH FLOOD      2 N WELLSBURG           42.46N 92.93W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
            DUE TO WATER OVER COUNTY ROAD T19.

1100 AM     FLASH FLOOD      6 NNW CONRAD            42.31N 92.91W
05/26/2013                   GRUNDY             IA   LAW ENFORCEMENT

            HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
            SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
            STRANDED IN VEHICLE DUE TO THE HIGH WATER.

1115 AM     FLASH FLOOD      4 S ACKLEY              42.50N 93.05W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
            INTERSECTION

1115 AM     FLASH FLOOD      5 ESE IOWA FALLS        42.48N 93.18W
05/26/2013                   HARDIN             IA   LAW ENFORCEMENT

            P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION

1125 AM     FLASH FLOOD      3 NNE ST. ANTHONY       42.17N 93.17W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
            CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
            CREEK.

1134 AM     NON-TSTM WND GST STEAMBOAT ROCK          42.41N 93.07W
05/26/2013  E52.00 MPH       HARDIN             IA   MESONET

1136 AM     FLASH FLOOD      4 S HAMPTON             42.68N 93.20W
05/26/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
            C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.

1201 PM     FLOOD            3 SW NEWTON             41.66N 93.09W
05/26/2013                   JASPER             IA   PUBLIC

            NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
            IS NOT FLOODED.

0335 PM     FLASH FLOOD      2 N CLEMONS             42.14N 93.16W
05/26/2013                   MARSHALL           IA   TRAINED SPOTTER

            MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
            148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
            GRAVEL ROAD 155TH IS UNDER WATER.

0355 PM     FLASH FLOOD      NNE ZEARING             42.16N 93.30W
05/26/2013                   STORY              IA   CO-OP OBSERVER

            NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
            FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
            WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
            COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
            EAST AND WEST OF ZEARING.

0430 PM     FLASH FLOOD      MARSHALLTOWN            42.04N 92.91W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
            EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
            MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
            NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.

0433 PM     HAIL             9 SSW LAKE VIEW         42.19N 95.14W
05/26/2013  E0.75 INCH       CRAWFORD           IA   TRAINED SPOTTER

0512 PM     HEAVY RAIN       3 N TOLEDO              42.03N 92.58W
05/26/2013  M3.92 INCH       TAMA               IA   CO-OP OBSERVER

            SINCE MIDNIGHT.

0610 PM     FLASH FLOOD      MARSHALLTOWN            42.04N 92.91W
05/26/2013                   MARSHALL           IA   LAW ENFORCEMENT

            MARSHALL COUNTY SHERIFF REPORTS THAT HIGHWAY 14 REMAINS
            CLOSED DUE TO FLOODING NORTH OF MARSHALLTOWN. HIGHWAY 330
            SOUTH OF ALBION IS ALSO CLOSED.

0618 PM     NON-TSTM WND GST GRIMES                  41.66N 93.79W
05/26/2013  E50.00 MPH       POLK               IA   TRAINED SPOTTER

            BASED ON SMALL TREE LIMB BROKEN

0630 PM     FLASH FLOOD      6 N MALCOM              41.79N 92.56W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            NEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY
            63 IS FLOODED FOR A DISTANCE OF 100 YARDS.

0725 PM     TORNADO          2 SW DIAGONAL           40.79N 94.37W
05/26/2013                   RINGGOLD           IA   LAW ENFORCEMENT

            BRIEF TORNADO TOUCHDOWN

0800 PM     HAIL             3 ENE CONWAY            40.76N 94.56W
05/26/2013  E1.00 INCH       TAYLOR             IA   TRAINED SPOTTER

0807 PM     FUNNEL CLOUD     3 NNW BLOCKTON          40.66N 94.51W
05/26/2013                   TAYLOR             IA   TRAINED SPOTTER

            RELAYED BY EMERGENCY MANAGER. LOCATION ESTIMATED BY
            RADAR.

0815 PM     FLASH FLOOD      5 NNW MALCOM            41.77N 92.59W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO
            FLASH FLOODING.

0815 PM     FLOOD            5 WSW MONTEZUMA         41.56N 92.62W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT
            POWESHIEK COUNTY INCLUDING 400TH AVE WEST OF GRINNELL AND
            SEVERAL ROADS IN THE SEARSBORO AND MONTEZUMA AREA. FROM
            RAINFALL OVERNIGHT AND EARLIER IN THE DAY.

0821 PM     HAIL             5 NW BEDFORD            40.72N 94.80W
05/26/2013  M1.25 INCH       TAYLOR             IA   EMERGENCY MNGR

0837 PM     HAIL             BEDFORD                 40.67N 94.72W
05/26/2013  E0.88 INCH       TAYLOR             IA   TRAINED SPOTTER

            THREE QUARTERS INCH OF RAIN IN A SHORT PERIOD AS WELL.

0840 PM     FLOOD            KELLOGG                 41.72N 92.91W
05/26/2013                   JASPER             IA   911 CALL CENTER

            TWENTY SECTIONS OF COUNTY ROADS ARE STILL CLOSED DUE TO
            FLOODING FROM OVERNIGHT RAINS...MANY ALONG THE NORTH
            SKUNK RIVER.

0945 PM     FLOOD            3 N NEW SHARON          41.51N 92.65W
05/26/2013                   POWESHIEK          IA   LAW ENFORCEMENT

            HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
            INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
            RIVER.

&&

SKOW
Local storm report, May 26, 10:57 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             BRADGATE                42.80N 94.42W
05/26/2013  E1.00 INCH       HUMBOLDT           IA   TRAINED SPOTTER

&&

SKOW
Local storm report, May 26, 11:09 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLOOD            1 W PARKERSBURG         42.57N 92.80W
05/26/2013                   BUTLER             IA   CO-OP OBSERVER

            BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
            LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
            DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
            REACHED SEVERAL HOUSES ALONG HIGHWAY 57.

&&

SKOW
Special weather statement, May 26, 11:12 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1112 PM CDT SUN MAY 26 2013

IAZ023>025-270515-
HUMBOLDT-POCAHONTAS-WRIGHT-
1112 PM CDT SUN MAY 26 2013

...SPECIAL WEATHER STATEMENT...

AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND
HUMBOLDT COUNTIES.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  RENWICK...            GOLDFIELD...          EAGLE GROVE...
  CLARION AIRPORT...    CLARION...            LAKE CORNELIA...
  BELMOND...            GALT...               BELMOND...
  ROWAN...              DOWS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT.
THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO
BE ALERT FOR STREET FLOODING.

JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLOOD            NEW SHARON              41.47N 92.65W
05/27/2013                   MAHASKA            IA   LAW ENFORCEMENT

            HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
            FLOODED BY THE NORTH SKUNK RIVER.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:04 PM CDTTornado WarningDMXRinggold, Taylor26 min
May 26, 7:25 PM CDTTornado WarningDMXRinggold50 min
May 26, 7:55 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
May 26, 7:56 PM CDTTornado WarningDMXRinggold, Taylor64 min
May 26, 8:38 PM CDTSevere Thunderstorm WarningDMXRinggold, Taylor37 min
May 26, 10:24 PM CDTRiver Flood WarningDMXWright63 hr
May 26, 10:24 PM CDTRiver Flood WarningDMXBlack Hawk7 days
May 27, 12:51 AM CDTAreal Flood WarningDMXMahaska36 hr
May 27, 2:55 AM CDTRiver Flood WarningDMXWebster5 days
May 27, 3:09 AM CDTFlash Flood WarningDMXGreene, Guthrie6 hr
May 27, 3:51 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie39 min
May 27, 4:50 AM CDTFlash Flood WarningDMXBoone, Greene6 hr
May 27, 7:54 AM CDTRiver Flood WarningDMXBlack Hawk, Butler65 hr
May 27, 8:56 AM CDTAreal Flood WarningDMXGreene, Guthrie24 hr
May 27, 9:45 AM CDTFlash Flood WarningDMXButler6 hr
May 27, 10:08 AM CDTHigh Wind WarningDMXBoone, Dallas, Marshall, Polk, Story76 min
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler4 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler3 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk, Story64 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXJasper, Marion, Polk5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXHumboldt, Kossuth5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster5 days
May 27, 10:19 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 10:19 AM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 27, 10:19 AM CDTRiver Flood WarningDMXHamilton, Webster3 days
May 27, 10:30 AM CDTAreal Flood WarningDMXBoone24 hr
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Greene8 days
May 27, 11:12 AM CDTRiver Flood WarningDMXDallas, Polk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk5 days
May 27, 11:12 AM CDTRiver Flood WarningDMXPolk8 days
May 27, 11:17 AM CDTRiver Flood WarningDMXStory40 hr
May 27, 1:43 PM CDTRiver Flood WarningDMXStory34 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.